Central Diabetes Insipidus (DI) Induced by Temozolomide: A Literature Review
Author(s): Mohammad D Hossain, Abu Bakar Siddik, Pallab Sarker, Masum Rahman
Temozolomide (TMZ) has been the most used chemotherapeutic drug for glioblastoma and various CNS malignancies. Although myelosuppression has the most severe adverse effect, central diabetes insipidus (CDI) has been found as an infrequent side effect. CDI is characterized by decreased antidiuretic hormone secretion from posterior pituitary, thereby the inability to concentrate the urine with variable degrees of polyuria and compensatory polydipsia. Following a comprehensive literature search of several databases from 1990 to October 2020, which were limited to the English language, patient data were analyzed to demonstrate the risk factors, severity, reversibility of the disease, and overall survival. Total eight cases found who developed CDI following TMZ treatment. All patients manifest hyperosmolar symptoms like polyuria and polydipsia within 3 to 12 weeks following temozolomide initiation. Clinical and laboratory features, therapeutic response to exogenous desmopressin, and clinical course have been summarized.